Selected Antiarrhythmics/Fosamprenavir; Saquinavir Interactions

This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.

Medical warning:

Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.

How the interaction occurs:

Fosamprenavir and saquinavir may inhibit the metabolism of your antiarrhythmic.

What might happen:

The amount of antiarrhythmic in your blood may increase and cause life-threatening changes to your heart rate.

What you should do about this interaction:

Contact your healthcare professionals (e.g. doctor or pharmacist) right away about taking these medicines together. Your doctor may want to perform an electrocardiogram (ECG) on you to check your heart's rhythm. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.

  • 1.Health Canada. New safety information for antiviral drug used in the treatment of HIV (RA-38061). available at: http://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2014/38061a-e ng.php February 19, 2014.
  • 2.Telzir (fosamprenavir calcium) Canadian product monograph. ViiV Healthcare ULC February 11, 2014.
  • 3.Telzir (fosamprenavir calcium) UK summary of product characteristics. GlaxoSmithKline UK October 18. 2013.
  • 4.Lexiva (fosamprenavir calcium) US prescribing information. GlaxoSmithKline September, 2016.
  • 5.Invirase (saquinavir mesylate) US prescribing information. Roche Laboratories, Inc. September, 2016.
  • 6.Fortovase (saquinavir) US prescribing information. Roche Laboratories, Inc. December, 2004.
  • 7.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.